MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 68 reperfusion catheter (ace 68) was damaged upon removal from the packaging.The damaged ace 68 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 68.Please note that the date of event was not provided.The manufacturer has requested additional information from the customer; however, no additional information has been obtained.
 
Additional Manufacturer Narrative
The device in complaint was expected to be returned; however, additional information received by the penumbra sales representative indicated that the hospital no longer has the device available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6120831
Report Number3005168196-2016-01687
Device Sequence Number10959230
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2019
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF70208
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1